Recalls

Hospira recalls lidocane because vial contaminated with human hair

Recalls Hospira logo1 Hospira recalls lidocane because vial contaminated with human hairHospira is recalling yet another injectable product due to contamination of visible particles in vials of its products. The latest recall, involving one lot of the anesthetic Lidocane HCl, was issued after a confirmed customer report of human hair embedded in and attached to a pinched area of the stopper.

While no reports of adverse events associated with this recall have been reported, if the particulate breaks and pieces are able to pass through the intravenous catheter, injected particulate material may result in local inflammation, phlebitis, and/or low-level allergic response to the particulate or microembolic effects.

The affected lot of Lidocane was distributed nationwide from May 2014 through June 2014. Hospira has initiated an investigation to determine the root cause and corrective and preventive actions.

This is the ninth recall of injectable products Hospira has issued this year. Other recalls in 2014 include the blood thinner heparin, other anesthetics, and heart drugs due to contamination with glass particles, bits of stainless steel, and human hair.

Earlier this year, Hospira received a warning letter from the Food and Drug Administration (FDA) regarding “significant violations” at its Mulgrave, Australia, manufacturing plant. Until the violations are corrected, the company may be subjected to additional regulatory action by the FDA that could, ultimately, be significant to Hospira’s ongoing business and operations.

Any adverse events associated with this recall should be reported to the FDA MedWatch Adverse Event Reporting Program at www.FDA.gov/MedWatch/Report.htm.

Source: FDA